Wildfire, Lipscomb
- When
- September 18, 11:00 AM CST to 9:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The Perry 23 Wildfire began around 1100 CST about nine miles northeast of Wolf Creek Park in western Lipscomb County in the northeast Texas Panhandle. The wildfire began just one half mile east of Texas State Highway 23 and roughly one mile south of Perry Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Perry 23 Wildfire began around 1100 CST about nine miles northeast of Wolf Creek Park in western Lipscomb County in the northeast Texas Panhandle. The wildfire began just one half mile east of Texas State Highway 23 and roughly one mile south of Perry Road. The wildfire consumed three hundred and twenty acres and was caused by downed power lines. There were no structures damaged and there were no reports of injuries or fatalities. The wildfire was contained around 2100 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 18, 5:29 AM CST, 5 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 629 AM CDT SUN SEP 18 2011 .AVIATION... STRATUS DECK HAS ACCOMPANIED COLD FRONT SOUTHWARD ACROSS THE PANHANDLES THIS MORNING...AND BELIEVE MVFR CIGS WILL OCCUR AT AMA FOR ANOTHER HOUR OR TWO. CONDITIONS HAVE ALL READY RETURNED TO VFR AT DHT/GUY. NORTHERLY WINDS GUSTING TO AROUND 20 KNOTS WILL SLACK OFF DURING THE AFTERNOON HOURS. WINDS WILL DIMINISH TO 10 KNOTS OR LESS BY 21Z/22Z AND REMAIN LESS THAN 10 KNOTS FOR THE REST OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 330 AM CDT SUN SEP 18 2011/ DISCUSSION... WEAK COLD FRONT MOVING THROUGH TEXAS PANHANDLE AT THIS TIME BRINGING BRIEF INCREASE IN GUSTINESS WITH ITS PASSAGE. NORTHERLY WINDS WILL CAUSE LOWER LEVELS TO DRY FURTHER TODAY. WINDS WILL DIMINISH DURING THE AFTERNOON. TODAY EXPECTED TO BE COOLER THAN YESTERDAY... BUT ABUNDANT INSOLATION WILL ALLOW FOR MODIFICATION OF AIRMASS TO BEGIN. SOUTH AND SOUTHWEST WINDS RESUME ON MONDAY...WITH MOST SECTIONS BEING WARMER THAN TODAY. NEXT COLD FRONT STILL EXPECTED TO ARRIVE ON TUESDAY. LOW POPS TUESDAY MORNING ACROSS NORTHERN ZONES HAVE BEEN RETAINED...WHILE POPS HAVE BEEN SPREAD TO INCLUDE REMAING SECTIONS TUESDAY AFTERNOON. INSTABILITY IS EXPECTED TO INCREASE ALONG CONVERGENCE ZONE AS FAVORABLE DYNAMICS PASS OVERHEAD. CHANCE POPS TUESDAY NIGHT HAVE BEEN KEPT AS FRONT LINGERS ACROSS SOUTHERN ZONES. HAVE INCREASED WEDNESDAY POPS ACROSS EASTERN ZONES...WHERE UPSLOPE FLOW IN DEEPER MOISTURE EXPECTED TO BE ENCOUNTERED BY MORE FAVORABLE DYNAMICS. HAVE BEGUN TRIMMING POPS IN NORTHWESTERN ZONES WEDNESDAY NIGHT...AS PASSAGE OF LONGWAVE TROF EXPECTED TO REDUCE DURATION OF PRECIPITATION THREAT. SIMILARLY...POPS HAVE BEEN REMOVED FROM THURSDAY. REMAINDER OF FORECAST EXPECTED TO BE DRY. 03 COCKRELL FIRE WEATHER... NORTH WINDS OF 15 TO 20 MPH THIS MORNING WILL DIMINISH DURING THE AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO NEAR 20 PERCENT ACROSS WESTERN SECTIONS TODAY...BUT WINDS ARE EXPECTED TO BE BELOW 15 PERCENT WHEN THIS OCCURS. SOUTH AND SOUTHWEST WINDS RESUME ON MONDAY...INCREASING TO 15 TO 20 MPH...ALLOWING NEAR ELEVATED FIRE WEATHER CONDITIONS TO DEVELOP AS RELATIVE HUMIDITY VALUES FALL TO NEAR 20 PERCENT. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY THROUGH SATURDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 612 AM CDT SUN SEP 18 2011 OKZ001>003-TXZ001>020-182100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 612 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE FAR NORTHERN TEXAS PANHANDLE TUESDAY AND ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON WEDNESDAY AND WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349481.